July 20, 2012 at 3:30 am #62769marionsModerator
summergirl….thanks for sharing the great news. Irinotecan is tough to tolerate; I am pleased to hear that your Mom is feeling much better. On to the last round and then fingers are crossed for a fantastic scan result.
MarionJuly 20, 2012 at 3:12 am #62768lainyMember
Summergirl, this is good news and I hope for it to continue. When you mention temporary, I always say, we try to be realistically optimistic. Let the good news keep flowing!July 20, 2012 at 3:07 am #62767
I just wanted to let you know that my mother has only one more treatment and she has really done well so far. She is feeling better and looks better. I had no idea she could feel better so quickly. She is going to have scans in another month or so to see how the tumor has responded and I will let you know the results. Thanks for being there to share in the fears and the good news. I do realize this is only temporary, but I hope it will give her some relief for a while. She has been such a trooper.July 7, 2012 at 5:47 pm #62766lainyMember
Dear Summergirl, my husband had Vitamin B12 shots once a month for energy. It did help and did not make him sick. I could always tell when that one month mark was apporaching as he would get so fatigued. As for diet I would have her graze during the day rather than try to eat large meals. Many of the nutritional drinks work well also. Teddy loved the Carnation Instant Breakfast, the vanilla and I would blend in a banana. The CIB drink actually takes the place of a whole meal and can be given in place of a meal as well.July 7, 2012 at 4:46 pm #62765
She is not experiencing constant nausea, but her stomach feels uncomfortable most of the time. I don’t even know how to explain it. She keeps saying her stomach just feels bad. We saw her doctor last week and he prescribed something new – she’s going to pick it up today. I’ll talk to her today about possibly postponing the radiation, but she’s pretty anxious to start so I doubt she’ll be interested.
I am certain she must be depressed. I think she is mourning the loss of her old self. She has always been an energizer bunny and the lack of energy and independence is extremely difficult for her. Her large tumor has not grown in the last year. She has two very small ones that appeared shortly after the large one was discovered, but they have been remained stable with the chemo. Her doctor suggested energy “shots” to try to help with her energy and weight. She has not used them yet because she hasn’t felt like her stomach would tolerate them. Thank you for your replies. I’ll keep you up on how things are progressing.
I’m very frustrated and appreciate having someone to listen who also has a history with this type of cancer. I am sorry that you are able to give me this information as I know you have been here at some point in time.July 7, 2012 at 7:22 am #62764marionsModerator
summergirl….it is nice to hear from you again. Did your Mom experience nausea during her chemo cycles only? Is she experiencing “constant” nausea, six week post chemotherapy treatment? You are mentioning “fairly” stable and “stable” tumors. Granted, your Mom is 79 years old – one would expect tiredness however; fatigue and an increase in nausea should be brought to the attention of the physician. Please keep us posted. We care.
MarionJuly 7, 2012 at 5:54 am #62763pcl1029Member
“The liver numbers looks good “does not mean that your mother will not continue to have fatigue due to the residual and accumulative side effects of 5FU and irinotecan even 6 weeks after the chemotherapy; she may still have low RBC,hemogolubin and HCT(H/H) or simply anemia; or she may be depressed ;depending on her current health status, common sense tells you and me that additional radiation will not be a good idea at this point.It may make your mom feel worse.
But then again,I am only a patient,I am not a doctor,but if I am, I will tell myself to wait for a bit longer,to regain some energy back before starting radiation treatment again if the tumor burden overall remain stable like you said.
God bless.July 7, 2012 at 4:08 am #7076
I haven’t posted in quite some time, but I read posts pretty regularly. My mother was diagnosed a year ago this month and her cancer has remained fairly stable while she has undergone treatment with chemo. She started w/Gemzar/Cisplatin, then they put her on Zeloda which caused numerous side effects. The last treatment was 5FU with Irinotecan. Since her tumors remain stable, she will begin radiation on Monday. I don’t know much about it, but my concern is her current condition. Although she has been off of the chemo for about six weeks, she has less energy and feels more nausea than she has since she was diagnosed. The doctor said earlier this week that her liver numbers were amazingly good so I don’t understand why she feels this way. It makes me nervous that she is beginning radiation when she already feels sick and isn’t eating as well as she had been in the recent past. Does this make sense to any of you and do you have any advice on things I can try to get her to eat while taking radiation? Thank you for any input.
- You must be logged in to reply to this topic.